Minnesota, 2005

Heat in Minnesota, July 9 to 17, 2005

July 9 to 17, 2005 · NWS MPX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 9, 3:00 AM CST, 9 hours earlier.

Area forecast discussion, Jul 9, 3:00 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT SAT JUL 9 2005

.DISCUSSION...
THERMAL RIDGE STAYS WELL WEST OF CWA OVER THE WEEKEND ACCORDING TO
BOTH NAM AND GFS FORECASTS. PRESSURE GRADIENT TIGHTENS THROUGH TODAY
WHICH WILL MAKE THE HEAT A BIT MORE TOLERABLE THAN WOULD OTHERWISE
BE THE CASE.  THE REAL HOT TEMPERATURES WILL STAY OVER THE DAKOTAS
WHERE 850 MB TEMPERATURES PUSH WELL ABOVE 25C BOTH TODAY AND SUNDAY.
TRAJECTORY FORECASTS ARGUE FOR HIGH TEMPERATURES NOT GETTING MUCH
PAST THE LOWER 90S OVER THE EAST HALF OF OUR CWA. WITH FORECAST HEAT
INDICES STAYING WELL BELOW 100 F WE SHOULD NOT NEED HEADLINES FOR
THE HEAT OVER THE NEXT FEW DAYS.

WITH ARRIVAL OF TROUGH AXIS ON MONDAY...CONVECTIVE CHANCES WILL
LIKELY INCREASE. WE HAVE MODIFIED POPS AND WEATHER SLIGHTLY...BUT
THE ESSENTIAL PRECIP TIMING IS THE SAME AS WAS INDICATED IN PREVIOUS
FORECASTS.

LONGER TERM...TUESDAY THROUGH SATURDAY
LITTLE CHANGE TO EXTENDED PERIOD AT THIS TIME.  00Z GFS STILL
SHOWING FRONT STILL PROGGED TO MOVE THROUGH CWA TUE TIME PERIOD.
REMAINS OF DENNIS LIFT TO THE OHIO RIVER VALLEY AND STALLS AS 5H
RIDGING BUILDS BACK OVER THE NORTHERN PLAINS LATER IN PERIOD.
FOLLOWED MEX GUIDANCE NUMBERS FOR THE MOST PART.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&
Hazardous weather outlook, Jul 9, 3:48 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
448 AM CDT SAT JUL 9 2005

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-101100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
448 AM CDT SAT JUL 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Hennepin

When
July 9, 12:00 PM CST to July 17, 8:00 PM CST
Where
Hennepin forecast zone
Reported by
NEWSPAPER
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

High temperatures at Minneapolis-St. Paul International Airport remained at or above 90 degrees for 9 consecutive days between July 9th and 17th. This extended period of hot weather set a record for the 3rd longest streak of at or above 90 degree highs since 1891 in the Twin Cities. On July 12th, a laborer putting up a fence in Arden Hills in Ramsey County suffered severe heatstroke. He collapsed at the work site and was rushed to a local hospital. His body temperature reached 108.8 degrees, but miraculously he survived after receiving intensive medical attention. He awoke from a medically-induced sedation 24 hours after falling ill and made a full recovery.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465648.